MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 HI-FLOW KIT; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 HI-FLOW KIT; NRY
Catalog Number 5MAXACE064KIT
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the penumbra system ace 64 reperfusion catheter (ace 64) was kinked approximately 3.5 and 57.5 cm from the hub.Conclusions: evaluation of the returned device confirmed that the ace 64 was kinked.This type of damage typically occurs due to improper handling during removal from the packaging.If an attempt is made to remove the ace 64 from its packaging tray without removing the tubing tray from the packaging tray first, damage such as this may occur.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the hospital staff noticed that the penumbra system ace 64 reperfusion catheter (ace 64) was kinked at the hub upon removal from the packaging of the penumbra system ace 64 hi-flow kit (kit).The damaged ace 64 was found prior to use and therefore, the ace 64 was not used for the procedure.The procedure was completed using a new kit.

Brand Name
PENUMBRA SYSTEM ACE 64 HI-FLOW KIT
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6487987
Report Number3005168196-2017-00571
Device Sequence Number19154935
Product Code NRY
UDI-Device Identifier00814548016467
UDI-Public00814548016467
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2019
Device Catalogue Number5MAXACE064KIT
Device Lot NumberF70470
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2017
Initial Report FDA Received Date04/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1